Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 6, NWS San Diego, CA

March 14, 2014San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Mar 14, 2014, 1:00 PM PDT for San Diego County, California. It took effect at Mar 15, 2014, 10:00 AM PDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 14, 2014, 1:00 PM PDT (20:00 UTC)
In effect from
Mar 15, 2014, 10:00 AM PDT
Expired
Mar 18, 2014, 12:00 PM PDT
In force
3 days
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WHUS46 KSGX 142000
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT FRI MAR 14 2014

...STRONG RIP CURRENTS AND INCREASING SURF THROUGH MONDAY...

.A NORTHWEST SWELL OF 4 FT WILL CREATE ELEVATED SURF SOUTH OF DEL MAR 
AND STRONG RIP CURRENTS AT SOME BEACHES TODAY. THE SWELL WILL 
SUBSIDE THROUGH SUN MORNING...INCREASING AGAIN SUN NIGHT THROUGH MON 
AS ANOTHER STEEPLY ANGLED NORTHWEST SWELL OF 7 FT/16-18 SECONDS
MOVES IN. THIS WILL PRODUCE ELEVATED SURF FOR MOST AREAS...AND
LOCALLY STRONG RIP CURRENTS ONCE AGAIN. BEACHES SOUTH OF DEL
MAR...AS WELL AS HUNTINGTON BEACH...WOULD BE FAVORED FOR THE
LARGEST SETS OF 7 FT OR MORE ON MON.

CAZ042-043-150400-
/O.NEW.KSGX.BH.S.0006.140315T1700Z-140318T0500Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
100 PM PDT FRI MAR 14 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP CURRENTS...WHICH
IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE MONDAY EVENING.

* WAVES AND SURF...3 TO 5 FEET FOR MOST LOCATIONS...WITH LOCAL SETS
  OF 7 TO 8 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR.

* TIMING...INCREASING SURF THROUGH MONDAY.

* IMPACTS...LONG PERIOD NORTHWEST SWELL WILL RESULT IN STRONG RIP
  CURRENTS AND ELEVATED SURF...RESULTING IN DANGEROUS SWIMMING
  CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

TS

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
10 follow-up statements
098 
WHUS46 KSGX 150404
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
904 PM PDT FRI MAR 14 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY...

.SLIGHTLY ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT AREA
BEACHES THROUGH SUNDAY. A LONG PERIOD NORTHWEST SWELL OF 7-8 FT/16-
18 SECONDS ARRIVES LATE SUNDAY. THIS WILL PRODUCE LARGER SURF AND
CONTINUE THE RISK OF STRONG RIP CURRENTS INTO MONDAY. HIGHEST SURF
MONDAY WILL BE SOUTH OF DEL MAR AND AROUND HUNTINGTON
BEACH. SURF AND SWELL WILL BEGIN TO SUBSIDE LATE MONDAY.

CAZ042-043-151630-
/O.CON.KSGX.BH.S.0006.140315T1700Z-140318T0500Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
904 PM PDT FRI MAR 14 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH MONDAY EVENING...

* WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS...WITH LOCAL
  SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR
  SATURDAY. SURF INCREASING TO 3 TO 5 FEET WITH SETS TO 7 FEET
  MONDAY. 

* TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH THE WEEKEND.
  HIGHEST SURF LATE SUNDAY AND MONDAY.

* IMPACTS...LONG PERIOD NORTHWEST SWELL WILL RESULT IN STRONG 
  RIP CURRENTS AND ELEVATED SURF...RESULTING IN DANGEROUS 
  SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

SS

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
738 
WHUS46 KSGX 151241
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
541 AM PDT SAT MAR 15 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY...

.TIDAL SWINGS AND PERIODS OF ELEVATED SURF WILL GENERATE STRONG
RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. A LONG-PERIOD
NORTHWEST SWELL WILL BUILD TOWARD AREA BEACHES SUNDAY AFTERNOON.
THIS WILL PRODUCE LARGER SURF. HIGHEST SURF WILL BE SOUTH OF DEL
MAR AND AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED THROUGH
TUESDAY AS A FRESH...SHORTER PERIOD NORTHWEST SWELL ARRIVES MONDAY
NIGHT. SURF WILL DECREASE BY MIDWEEK.

CAZ042-043-152100-
/O.CON.KSGX.BH.S.0006.140315T1700Z-140318T0500Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
541 AM PDT SAT MAR 15 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PDT THIS
MORNING THROUGH MONDAY EVENING...

* WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS...WITH LOCAL SETS
  OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR SATURDAY.
  SURF INCREASING TO 3 TO 5 FEET WITH OCCASIONAL SETS TO 7 FEET OR
  MORE MONDAY.

* TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH MONDAY. HIGHEST SURF
  LATE SUNDAY AND MONDAY.

* IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED
  SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$


THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
174 
WHUS46 KSGX 152047
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
147 PM PDT SAT MAR 15 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY...

.TIDAL SWINGS AND PERIODS OF ELEVATED SURF WILL GENERATE STRONG
RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. A LONG-PERIOD
NORTHWEST SWELL WILL BUILD TOWARD AREA BEACHES SUNDAY AFTERNOON.
THIS WILL PRODUCE LARGER SURF. HIGHEST SURF WILL BE SOUTH OF DEL
MAR AND AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED
THROUGH TUESDAY AS A FRESH...SHORTER PERIOD NORTHWEST SWELL
ARRIVES MONDAY NIGHT. SURF WILL DECREASE BY MIDWEEK.

CAZ042-043-160900-
/O.CON.KSGX.BH.S.0006.000000T0000Z-140318T0500Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
147 PM PDT SAT MAR 15 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS...WITH LOCAL
  SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR
  TODAY. SURF INCREASING TO 3 TO 5 FEET LATE SUNDAY...WITH
  OCCASIONAL SETS TO 7 FEET OR GREATER MONDAY.

* TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH MONDAY. HIGHEST 
  SURF LATE SUNDAY AND MONDAY. 

* IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

TS

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
958 
WHUS46 KSGX 160837
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 AM PDT SUN MAR 16 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY...

.TIDAL SWINGS AND PERIODS OF ELEVATED SURF WILL GENERATE STRONG
RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. A LONG-PERIOD
NORTHWEST SWELL WILL BUILD SUNDAY AFTERNOON AND OVERNIGHT. THIS WILL
PRODUCE LARGER SURF. HIGHEST SURF WILL BE SOUTH OF DEL MAR AND
AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED THROUGH TUESDAY
AS A FRESH...SHORTER PERIOD NORTHWEST SWELL ARRIVES MONDAY NIGHT.
SURF WILL DECREASE BY MIDWEEK.

CAZ042-043-161700-
/O.CON.KSGX.BH.S.0006.000000T0000Z-140318T0500Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
137 AM PDT SUN MAR 16 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS TODAY...WITH LOCAL
  SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR BY
  EVENING. SURF INCREASING TO 3 TO 6 FEET MONDAY WITH OCCASIONAL
  SETS TO 7 FEET OR MORE AT FAVORED WEST FACING BEACHES.

* TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH MONDAY. HIGHEST
  SURF MONDAY.

* IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$


THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
291 
WHUS46 KSGX 161655
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 AM PDT SUN MAR 16 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY...

.TIDAL SWINGS AND PERIODS OF ELEVATED SURF WILL GENERATE STRONG
RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. A LONG-PERIOD
NORTHWEST SWELL WILL BUILD THIS AFTERNOON AND OVERNIGHT AND WILL
PRODUCE LARGER SURF. HIGHEST SURF WILL BE SOUTH OF DEL MAR AND
AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED THROUGH TUESDAY
AS A FRESH...SHORTER PERIOD NORTHWEST SWELL ARRIVES MONDAY NIGHT.
SURF WILL DECREASE BY MIDWEEK.

CAZ042-043-170300-
/O.CON.KSGX.BH.S.0006.000000T0000Z-140318T0500Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
955 AM PDT SUN MAR 16 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS TODAY...WITH 
  LOCAL SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL 
  MAR BY EVENING. SURF INCREASING TO 3 TO 6 FEET MONDAY WITH 
  OCCASIONAL SETS TO 7 FEET OR MORE AT FAVORED WEST FACING 
  BEACHES. 

* TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH MONDAY. HIGHEST 
  SURF MONDAY. 

* IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

TS

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
156 
WHUS46 KSGX 170218
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
718 PM PDT SUN MAR 16 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH TUESDAY...

.LARGE TIDAL SWINGS AND ELEVATED SURF WILL GENERATE STRONG RIP
CURRENTS AT AREA BEACHES THROUGH TUESDAY. A LONG-PERIOD NORTHWEST
SWELL WILL BUILD TONIGHT AND PEAK MONDAY. HIGHEST SURF WILL BE
SOUTH OF DEL MAR AND AROUND HUNTINGTON BEACH. SURF WILL REMAIN
ELEVATED THROUGH TUESDAY AS A FRESH...SHORTER PERIOD NORTHWEST
SWELL ARRIVES MONDAY NIGHT. SURF WILL DECREASE BY MIDWEEK.

CAZ042-043-171300-
/O.EXT.KSGX.BH.S.0006.000000T0000Z-140319T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
718 PM PDT SUN MAR 16 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* WAVES AND SURF...SURF INCREASING TO 3 TO 6 FEET MONDAY WITH
  OCCASIONAL SETS TO 7 FEET OR MORE AT FAVORED WEST FACING BEACHES.

* TIMING...STRONG RIP CURRENTS AND ELEVATED SURF TONIGHT THROUGH
  LATE TUESDAY AFTERNOON.

* IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

SS

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
422 
WHUS46 KSGX 170923
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
223 AM PDT MON MAR 17 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH TUESDAY MORNING...

.LARGE TIDAL SWINGS AND ELEVATED SURF WILL GENERATE STRONG RIP
CURRENTS AT THE BEACHES THROUGH TUESDAY MORNING. A NORTHWEST SWELL
WILL BUILD TODAY...PEAK TONIGHT...AND GRADUALLY DECREASE TUESDAY.
HIGHEST SURF WILL BE SOUTH OF DEL MAR.

CAZ042-043-172030-
/O.EXT.KSGX.BH.S.0006.000000T0000Z-140318T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
223 AM PDT MON MAR 17 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
MORNING...

* WAVES AND SURF...SURF INCREASING TO 3 TO 6 FEET TODAY WITH A FEW
  SETS TO 7 FEET AT FAVORED WEST FACING BEACHES.

* TIMING...THROUGH TUESDAY MORNING.

* IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED
  SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

MM

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE
VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH
HAZARDS STATEMENT:

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
868 
WHUS46 KSGX 172020
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT MON MAR 17 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH TUESDAY
MORNING...

.LARGE TIDAL SWINGS AND ELEVATED SURF WILL GENERATE STRONG RIP
CURRENTS AT THE BEACHES THROUGH TUESDAY MORNING. A NORTHWEST
SWELL WILL BUILD TODAY...PEAK TONIGHT...AND GRADUALLY DECREASE
TUESDAY. HIGHEST SURF WILL BE SOUTH OF DEL MAR.

CAZ042-043-180900-
/O.CON.KSGX.BH.S.0006.000000T0000Z-140318T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
120 PM PDT MON MAR 17 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

* WAVES AND SURF...SURF PEAKING AT 3 TO 6 FEET TODAY WITH A FEW
  SETS TO 7 FEET AT FAVORED WEST FACING BEACHES.

* TIMING...THROUGH TUESDAY MORNING.

* IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

TS

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
479 
WHUS46 KSGX 180847
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
147 AM PDT TUE MAR 18 2014

...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH NOON TODAY...

.HIGHER THAN NORMAL SURF DUE TO AN ELEVATED NW SWELL WILL BEGIN
TO LOWER TODAY. SURF TO 6 FEET WILL BE POSSIBLE ALONG WESTERLY
FACING BEACHES...MAINLY THIS MORNING. HIGHEST SURF WILL BE SOUTH
OF DEL MAR. LARGE TIDAL SWINGS AND HIGHER THAN NORMAL SURF WILL
ALSO GENERATE STRONG RIP CURRENTS AT THE BEACHES.

CAZ042-043-181900-
/O.CON.KSGX.BH.S.0006.000000T0000Z-140318T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
147 AM PDT TUE MAR 18 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PDT
TODAY...

* SURF...3 TO 6 FEET...WITH SURF LOWERING THROUGH THE AFTERNOON.

* TIMING...THROUGH NOON TODAY.

* IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

JJT

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
113 
WHUS46 KSGX 181857
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1157 AM PDT TUE MAR 18 2014

...BEACH HAZARDS STATEMENT EXPIRES AT NOON TODAY...


CAZ042-043-182000-
/O.EXP.KSGX.BH.S.0006.000000T0000Z-140318T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1157 AM PDT TUE MAR 18 2014

...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PDT TODAY...

SURF HEIGHTS WILL CONTINUE TO DECREASE THROUGH THIS AFTERNOON...THEREFORE
THE BEACH HAZARDS STATEMENT HAS BEEN ALLOWED TO EXPIRE. 

$$

JT

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 14, 9:10 AM PDT, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 14, 9:10 AM PDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 AM PDT FRI MAR 14 2014

.SYNOPSIS...
HIGH PRESSURE SURFACE AND ALOFT WILL STRENGTHEN OVER CALIFORNIA
THROUGH THE WEEKEND WITH A WARMING TREND...SPREADING TOWARDS THE
COAST ON SUNDAY. WEAK OFFSHORE FLOW WILL PRODUCE LOCAL GUSTY
NORTHEAST WINDS BELOW CANYONS AND PASSES AT TIMES. A TROUGH OF LOW
PRESSURE MOVING FROM THE PACIFIC NORTHWEST INTO THE CENTRAL AND
SOUTHERN ROCKIES AND PLAINS WILL BRING ONSHORE FLOW AND COOLING
MONDAY AND EARLY TUESDAY...FOLLOWED BY WEAK OFFSHORE FLOW LATE
TUESDAY INTO THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH SUNDAY)...
LOOKS LIKE SPRINGLIKE CONDITIONS SHOULD BE IN PLACE OVER THE REGION
THROUGH AT LEAST EARLY NEXT WEEK. THE MODELS SHOW A 1030 MB SURFACE
HIGH DEVELOPING OVER THE GREAT BASIN FOR SATURDAY MORNING TO HELP
DEVELOP SOME OFFSHORE FLOW FOR OUR AREA.

A QUICK LOOK AT THE WRF CROSS SECTION SHOWS SOME 20 TO 25 KNOT WINDS
THROUGH THE SAN DIEGO COUNTY MOUNTAINS SATURDAY AND AGAIN EARLY ON
SUNDAY...SO NOT MUCH TO SEE THERE...EXCEPT FOR SOME LOCAL GUSTS INTO
THE 40S WILL PROBABLY SHOW UP IN THE WINDIEST AREAS.

NAM BUFKIT DATA SHOW POTENTIAL FOR SOME LOW CLOUDS AT LEAST ON THE
SOUTH COAST ON SATURDAY...BUT DRIES OUT FOR SUNDAY. THIS SHOULD
COINCIDE WITH A GOOD WARMUP THEN. COULD EVEN GO UP INTO THE 90S IN
THE DESERT...NOT TOO STRANGE AS SPRING BEGINS NEXT WEEK.

ECMWF ENSEMBLES LOOK PRETTY MUCH THE SAME AS THE DETERMINISTIC RUN
OUT THROUGH SUNDAY...WITH RIDGING CONDITIONS DEVELOPING. THIS
WARMING SHOULD PUSH HIGH TEMPERATURES FOR SUNDAY TO 15 TO 20 DECREES
ABOVE AVERAGE FOR THE COAST AND VALLEYS AND 5 TO 10 DECREES ABOVE
AVERAGE FOR THE MOUNTAINS AND DESERTS.

&&

.LONG TERM (MONDAY THROUGH THURSDAY)...
THE ECMWF ENSEMBLES BEGINS TO DEVIATE SOME FROM THE DETERMINISTIC
RUN TUESDAY AFTERNOON BUT NOT OF MUCH SIGNIFICANCE. THERE IS SOME
FALLING OF THE HEIGHTS AND AN ONSHORE FLOW DEVELOPMENT AND COOLING
BY MONDAY...CONTINUING INTO TUESDAY. THIS COULD BRING SOME LOW
CLOUDS BACK TO THE AREA BY TUESDAY MORNING...WITH ADDITIONAL
COOLING. COULD BE SOME GUSTY MOUNTAIN AND DESERT WINDS AS WELL.
WEDNESDAY AND THURSDAY MAY SEE SOME SLOW WARMING.

&&

.AVIATION...
141500Z...COAST/VALLEYS...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH
EARLY THIS EVENING. BETTER STRATUS DEVELOPMENT EXPECTED LATE
TONIGHT...THOUGH SHALLOWER AND MAINLY CONFINED TO THE COAST AND
WESTERN VALLEYS. CIGS AT COASTAL AIRPORTS FORMING AOB 1500 FT MSL
AFTER 15/06Z...THROUGH CONFIDENCE IN ONSET TIMING IS RELATIVELY LOW.
RAPID CLEARING OF STRATUS SAT MORNING AS FLOW BEGINS TO TURN
OFFSHORE.

MTNS/DESERTS...CLEAR WITH NO VIS RESTRICTIONS THROUGH SAT MORNING.

&&

.MARINE...
A NORTHWEST SWELL OF 4 FT WILL CREATE ELEVATED SURF SOUTH OF DEL MAR
AND STRONG RIP CURRENTS AT SOME BEACHES TODAY. THE SWELL WILL
SUBSIDE THROUGH SUN MORNING...INCREASING AGAIN SUN NIGHT THROUGH MON
AS ANOTHER STEEPLY ANGLED NW SWELL OF 7 FT/16-18 SECONDS MOVES IN.
THIS WILL PRODUCE ELEVATED SURF FOR MOST AREAS...AND LOCALLY STRONG
RIP CURRENTS ONCE AGAIN. BEACHES SOUTH OF DEL MAR...AS WELL AS
HUNTINGTON BEACH...WOULD BE FAVORED FOR THE LARGEST SETS OF 7 FT OR
MORE ON MON.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...SMALL
AVIATION/MARINE...TS

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.